Back to Ask the Diabetes Team Ask the Diabetes Team

From Richmond, Virginia, USA:

I am 30 years of age and seem to have no sex drive. I take Lantus to control my blood sugar during my sleep and Humalog during the day after my meals. Does type 1 diabetes, the medicine, or a combination of both cause sexual dysfunction in women?


There have been reports of women with loss of libido with diabetes. I would suggest you speak with your physician about these symptoms and see if there is another medical cause for the problem. For instance, do you have low estrogen levels, low thyroid hormone levels, and, is your blood sugar well controlled? Since patients with diabetes have an increased risk of depression, this can secondarily decrease libido as well. I would suggest you be proactive about this as this does not always turn up on the radar screen in physicians' offices.


Original posting 22 Oct 2005
Posted to Other


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.